MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET WITH PRE-ATTACHED HOLDER; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET WITH PRE-ATTACHED HOLDER; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 368656
Medical Device Problem Code Short Fill (1575)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device type: fmi, jka.Initial reporter state: address information was not able to be obtained.(b)(6) was used as a place holder based on the area code and user facility¿s location.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while drawing blood air bubble are forming with a bd vacutainer® push button blood collection set with pre-attached holder.This occurred on 12 separate occasions, however, the date/time and or patient information is unknown.The following information was provided by the initial reporter: it was reported that there are air bubbles in tubing while drawing blood with syringe.The department is labor and delivery and specifically drawing blood from new born babies.Additionally, on 11/8/2019 the customer provided the following additional information: was there leaking between the syringe and tubing? (the complaint i sent on behave of the customer did not including and reference to leaking?) was the syringe used a bd product? (yes they use bd syringes.) was the syringe and tubing connected properly? (yes the syringe was attached properly.) it states the incident has occurred 12 times, are you able to provide dates and/or patient identifiers? (the number 12 was an estimate i made based on my conversation with the customer and some of the nursing staff.They converted to push button pah in (b)(6) and the labor and delivery department / new baby nursery said that they¿re getting air in the 12 inch tubing periodically since converting to the product.) please provide a address so that a pre-paid shipping label can be sent to return samples for investigation.(i have an un-used sample of our push button pah 23g product ¿ cat number 368656.
 
Event or Problem Description
It was reported that while drawing blood air bubble are forming with a bd vacutainer® push button blood collection set with pre-attached holder.This occurred on 12 separate occasions, however, the date/time and or patient information is unknown.The following information was provided by the initial reporter: it was reported that there are air bubbles in tubing while drawing blood with syringe.The department is labor and delivery and specifically drawing blood from new born babies.Additionally, on 11/8/2019 the customer provided the following additional information: was there leaking between the syringe and tubing? (the complaint i sent on behave of the customer did not including and reference to leaking?) was the syringe used a bd product? (yes they use bd syringes).Was the syringe and tubing connected properly? (yes the syringe was attached properly).It states the incident has occurred 12 times, are you able to provide dates and/or patient identifiers? (the number 12 was an estimate i made based on my conversation with the customer and some of the nursing staff.They converted to push button pah in september and the labor and delivery department / new baby nursery said that they are getting air in the 12 inch tubing periodically since converting to the product).Please provide a address so that a pre-paid shipping label can be sent to return samples for investigation.(i have an un-used sample of our push button pah 23g product ¿ cat number 368656.
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd received samples from the customer facility for investigation.The samples were tested/evaluated and the customer's indicated failure mode for air bubbles in the tubing with the incident lot was not observed as all product specifications were met.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.H3 other text : see section h.10.

Brand Name
BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET WITH PRE-ATTACHED HOLDER
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key9316419
Report Number1024879-2019-01970
Device Sequence Number16715016
Product Code FMI
UDI-Device Identifier50382903686563
UDI-Public50382903686563
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K011984
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2021
Device Model Number368656
Device Catalogue Number368656
Device Lot Number9142561
Initial Date Received by Manufacturer 10/29/2019
Supplement Date Received by Manufacturer10/29/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;